MAUDE Adverse Event Report: COOK INC GUNTHER TULIP FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

COOK INC GUNTHER TULIP FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G53229
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Vessel Or Plaque, Device Embedded In (1204); Pain (1994); No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The previous mdr was submitted by william cook europe under manufacturer report reference# 3002808486-2018-00926.Additional information provided determined that this device was manufactured by cook inc.With the submission of this initial report, cook inc.Informs that all future submissions regarding this complaint will be handled under manufacturer report reference# 1820334-2018-02736.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
This additional information received on (b)(6) 2018 as follows: patient allegedly received an implant on (b)(6) 2010 via the right common femoral vein due to pulmonary embolism, deep vein thrombosis.Patient is alleging device is unable to be retrieved, embedded and blood transfusion without further explanation.Patient further alleges to have experienced pain and injuries.Retrieval attempt (peripheral intravenous access) (b)(6) 2010, but was unsuccessful.
 
Additional Manufacturer Narrative
Additional information - investigation is reopened due to additional information provided.The reported allegations have been further investigated based on the information provided to date.Ivc occlusion/ thrombosis, new dvt, ivc stenosis as a reported complication, is a known risk in relation to filter implant and is well documented in the clinical literature and in clinical practice guidelines.This is supported by the clinical evidence report established to assess available clinical data to identify and evaluate the clinical safety and performance of the cook vena cava filters.Potential adverse events that may occur include, but are not limited to, the following: vena cava occlusion or thrombosis, vena cava stenosis, deep vein thrombosis.The following allegations have been investigated: thrombus.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.
 
Event or Problem Description
No additional information provided at this time.
 
Additional Manufacturer Narrative
This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.Blank fields on this form indicate the information is unknown or unavailable, or unchanged.
 
Event or Problem Description
No additional information provided at this time.
 
Event or Problem Description
No additional information provided at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information.Investigation ¿it has not been possible to further investigate or evaluate this alleged event based on the limited information provided to date via the operative note stating 'tulip - unable retrieved, blood transfusion, embedded, pain, injuries'.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.A filter that is embedded in the wall of the ivc may be difficult to retrieve.Filter retrieval is occasionally difficult.This is well-known from published scientific literature where filter retrievals are referred to as simple vs.Complex.Several case reports published in scientific literature describe complex cases with successful endovascular filter retrievals using additional, advanced techniques.Unknown if the reported pain/discomfort is directly related to the filter.Unknown if the reported need for blood transfusion or injuries are directly related to the filter and unable to identify corresponding failure mode(s) at this time.No relevant notes on neither device or lot number.No other complaints on lot.Product is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
GUNTHER TULIP FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7847180
Report Number1820334-2018-02736
Device Sequence Number1536798
Product Code DTK
UDI-Device Identifier00827002532298
UDI-Public(01)00827002532298(17)160301(10)U2349073
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K043509
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2016
Device Model NumberG53229
Device Catalogue NumberIGTCFS-65-FEM
Device Lot Number2349073
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/10/2018
Supplement Date Received by Manufacturer10/24/2018
12/20/2018
05/30/2019
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date10/30/2018
01/17/2019
06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight112